Hi. My 11 y/o son is taking allergy shots and the needle insertion itself is ok but the serum injection is causing him pain. How can I help him with this pain? Is there otc meds that will help or numbing cream that goes under the skin to help with the burning/pain of the thick liquid going in? Or other non medicine ways to help him. Specifics are great
UPDATE-so we went back to allergist. This time I put on the EMLA cream more thickly, didn't rub in and wrapped Saran wrap around it until we got to allergist and she removed it. My son said the shots hurt "a lot" less this time. Yeah!!. The only different variable was shots given by a different nurse this time so I'm hoping it was the cream more than the nurse doing the injection since I think she is not usually at this location so we can't count on her each time. I'll do everything same next time and we'll see. This would be a Godsend if the cream really is helping with the pain!!View Thread
annette030- where did you find your info about My Lidoderm patches? I can't find anything that gives info about it other than a site saying it is called Lidoderm patch and is same as lidocane topical but in a patch. you wear for up to 12 hours. No mention of deep down pain or being called My Lidoderm. I'd like to learn more about the My Lidoderm patches specifically for the deep down pain without topical numbness.
we had the 3 shots today with the EMLA cream. The first two on his right arm didn't get too much reaction-just a wince. the one on the left arm got the tears. I'll try the cream a different way next week-heavier application without rubbing in and wrapping arms in saran wrap til the shot. that is what the nurse suggested to get a heavier concentration in the necessary area. My son said it helped a bit to close his eyes during the shot too. All in all it was a bit better than last time but still painful. I'll post more after we try it next week with wrapping it.View Thread
Hi Dr. Maine. I posted on this board and got some great replies. I wanted you professional advice/opinion too, please. My 11 y/o son gets allergy shots each week and it is really painful for him. The needle insertion is ok but the injection of serums is burning and painful enough to bring him to tears. The advice I've gotten is 1-to ask nurse to go really slow with injection and/or 2-to use a numbing cream (EMLA) was prescribed by allergy nurse. Would one or both of these help significantly with the pain of injections for my son? If not, what do you suggest? thank you. It is painful to watch him and see the suffering, even if the shots are helping a little.View Thread
CTBeth, will do. We go this Tuesday, using the EMLA cream and asking nurse to go slower. We'll see if one /both helps. I would love for it to work, for my son and to help others too. It really is tough for them to go thru shots, week after week,.. for so long. My son gets 3 shots each time. I hate taking him but nothing, I mean nothing has worked.View Thread
thank you. We will try the slow injection.I mentioned it to the nurse on the phone yesterday and she is helpful to try different ways. We are also going to try the allergist nurse recommendation of a numbing cream called Emla. Hopefully something will help.View Thread